MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD INSTRUMENT FOCALPOINT CE UNIVERSAL; READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) BD INSTRUMENT FOCALPOINT CE UNIVERSAL; READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 491464
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while testing with bd instrument focalpoint ce universal a false negative result was obtained.Pathologist reviewed, and it turned out to be a non (b)(6)associated cervical adeno carcinoma of the gastric type.There was no report of patient impact.The following information was provided by the initial reporter: a pap smear was classified by focalpoint as no further review.After reviewing by a cyto tech and a pathologist, it turned out to be a non (b)(6) associated cervical adeno carcinoma of the gastric type.
 
Additional Manufacturer Narrative
H6: investigation summary this complaint alleges a false negative result on the focalpoint instrument (p/n 491464, s/n (b)(6).The customer called in to report that during qc screening they found non hpv related cervical adenocarcinoma on the slide.The initial report was corrected before results were sent to the patient.Per the focalpoint gs false negative test work instruction with 1 false negative reported, the machine is operating within claims.This work instruction provides methodology for determining whether the system is operating within the product insert claims based on clinical trial data.Samples were not received by quality for investigation and thus, returned material investigation could not occur.Review of device history record for instrument serial number, (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Device was installed on (b)(6) 2018.Service history review was performed for the instrument (b)(6) and no additional work orders were observed for the complaint failure mode reported.Root cause cannot be determined at this time as return material was not received for investigation.This complaint is unconfirmed as the sample was not returned for investigation.Bd will continue to closely monitor trends associated with this complaint.Complaint history for results was reviewed for the month of october.The upper control limit was not breached, and trends were not identified associated with this defect.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a capa.This complaint will be included in the periodic trend review.
 
Event or Problem Description
It was reported that while testing with bd instrument focalpoint ce universal a false negative result was obtained.Pathologist reviewed, and it turned out to be a non hpv associated cervical adeno carcinoma of the gastric type.There was no report of patient impact.The following information was provided by the initial reporter: a pap smear was classified by focalpoint as no further review.After reviewing by a cyto tech and a pathologist, it turned out to be a non hpv associated cervical adeno carcinoma of the gastric type.

Brand Name
BD INSTRUMENT FOCALPOINT CE UNIVERSAL
Common Device Name
READER, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12800572
Report Number1119779-2021-01805
Device Sequence Number14620944
Product Code MNM
UDI-Device Identifier00382904914646
UDI-Public00382904914646
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P950009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number491464
Device Catalogue Number491464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown